I recently had an angioplasty with 2 stents inserted at RCA. Everything is great except for hematoma that developed in hospital. I am now 1 week post and thigh is black and blue and there is nodule the size of a small grape still in groin area. My leg is achy and sore. I saw my cardiologist 3 days after procedure and he said it will take 1-2 weeks for goin to clear up. My concern is the nodule is still there 1 week after angioplasty and still have soreness during day. Is this normal to still have a nodule at site of insertion in groin? What other complications can develope in groin area because I had hematoma? Thanks for your time and help.
You have the "mother of all bruises." Unfortunately the blood thinners we use for angioplasty can cause bleeding at the arterial puncture site even if everything is done perfectly.
Hematomas are essentially bruises in the tissues arounf the artery. What you describe isnt necessarily out of the ordinary. The main other comlications that can occur at the site of arterial puncture are called a pseudoaneurysm or an AV fistula. The former can be a bump at the puncture site. It is usually pulsatile. An ultrasound of the groin is what is used to diagnose either.
I would discuss your concerns with your cardiologist. You soreness should be getting better over the next few days.
I had one about the size of a grape after I had an ablation attempt. I had a little bleeding after the procedure. It took mine a couple of weeks to go away but it did scare me a bit. My leg was sore too. Seems like it took at least a month before my leg felt pretty normal. My doc kept an eye on it but it did eventually all go away. Now all I have is a little freckle there that you can barely see. Too bad the ablation didn't work.
I, too, had a nasty bruise/bump after my ablation. It took 3 weeks for everything to finally go away. What I thought was interesting was a point that my friend made. My hematoma was on the left side, and the puncture was done by someone who was right-handed...an awkward angle, if you think about it. If I have to have another procedure, I'm going to find a lefty to do that side! :)
My ablation attempt was done for a form of svt . It didn't work because all they could reproduce was a sinus tach during the procedure. At the time I was having bouts of svt up to 4 or 5 times a day lasting 30 minutes or more. I think one reason they may have not been able to reproduce it then was because I was hospitalized up until the day before the procedure due to the frequency of the bouts of tach. I was on some pretty heavy drugs to slow my heart rate. I went straight from the hospital to the airport to fly to San Francisco for the ablation. Knowing what I know now that I didn't know then makes me think all the drugs I had been given iv to slow my heart down up til the day before the procedure may have made it harder to reproduce the arrhythmia. Anyway I only have svt about once a month or every 6 weeks now and for less than 30 minutes. That was 6 years ago and things are better now. I wish it was totally gone but am grateful it is better than it was then.
i have a rather large bump on my upper thigh near the groin. i have had it for about 2 weeks now. it is the size of an american half-dollar. it is rather red and when touched becomes white where it is touched until you stop touching it.
It feels like muscle but is about an inch off my leg.
It hurts all the time when im awake.
What is this?
I had angioplasty on 12-19-05. I was told the bruising on my right leg would travel down my leg which has happened. The hematoma has stopped just below the knee and I've experienced less mobility in the knee. Today, I noticed a hematoma in the upper groin area and a purple discoloration on my penis, which has me concerned? Since my next followup is 3 weeks should I call my Cardiologist? I also noticed a strange aftertaste in my mouth which I first noticed right after the angioplasty. Has anyone else experienced this?
My mother in law has recently been bedridden due to a pseudoaneurysm in her right groin. Her doctor suggested that she should just stay off her feet, because it may break up by itself. She also has had numerous issues with her back and needs surgery involving a rod being placed inside her back. She is going to the Chiropractor next week. She is trying to quit smoking. Please offer any suggestions for her.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.